Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Asymptotic distributions of the zeros of certain classes of hypergeometric functions and polynomials


Authors: H. M. Srivastava, Jian-Rong Zhou and Zhi-Gang Wang
Journal: Math. Comp. 80 (2011), 1769-1784
MSC (2010): Primary 33C05, 33C20; Secondary 30C15, 33C45
Published electronically: February 11, 2011
MathSciNet review: 2785478
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The main object of this paper is to consider the asymptotic distribution of the zeros of certain classes of the Clausenian hypergeometric $ \;_3F_2$ functions and polynomials. Some classical analytic methods and techniques are used here to analyze the behavior of the zeros of the Clausenian hypergeometric polynomials:

$\displaystyle \;_3F_2(-n, \tau n+a, b;\tau n+c, -n+d;z),$

where $ n$ is a nonnegative integer. Some families of the hypergeometric $ _3F_2$ functions, which are connected (by means of a hypergeometric reduction formula) with the Gauss hypergeometric polynomials of the form

$\displaystyle \;_2F_1(-n,kn+l+1;kn+l+2;z),$

are also investigated. Numerical evidence and graphical illustrations of the clustering of zeros on certain curves are generated by Mathematica (Version 4.0).


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2010): 33C05, 33C20, 30C15, 33C45

Retrieve articles in all journals with MSC (2010): 33C05, 33C20, 30C15, 33C45


Additional Information

H. M. Srivastava
Affiliation: Department of Mathematics and Statistics, University of Victoria, Victoria, British Columbia V8W 3R4, Canada
Email: harimsri@math.uvic.ca

Jian-Rong Zhou
Affiliation: Department of Mathematics, Foshan University, Foshan 528000, Guangdong, People’s Republic of China
Email: zhoujianrong2008@yahoo.com.cn

Zhi-Gang Wang
Affiliation: School of Mathematics and Computing Science, Changsha University of Science and Technology, Yuntang Campus, Changsha 410114, Hunan, People’s Republic of China
Email: wangmath@163.com

DOI: http://dx.doi.org/10.1090/S0025-5718-2011-02409-9
PII: S 0025-5718(2011)02409-9
Keywords: Generalized hypergeometric functions, Clausenian hypergeometric function, Gauss hypergeometric polynomials, asymptotic distribution of zeros, zeros of $_{3}F_{2}(-n, \tau n+a, b;\tau n+c, -n+d;z)$, zeros of $_{3}F_{2}(-n,a,b;c,d;z)$, Jacobi polynomials, Rice polynomials, Pasternack polynomials, hypergeometric reduction formulas, Euler-Mascheroni constant, Vitali’s theorem, Hurwitz’s theorem, Eneström-Kakeya theorem, \textit{Mathematica} (Version 4.0).
Received by editor(s): December 1, 2009
Received by editor(s) in revised form: January 7, 2010
Published electronically: February 11, 2011
Article copyright: © Copyright 2011 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.